Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 99, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 2, 2011, 6:30 PM CDT for Wilkinson County, Mississippi; Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2011, 6:30 PM CDT (23:30 UTC)
- Expired
- Jun 2, 2011, 6:45 PM CDT
- In force
- 15 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA, Wilkinson County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1223 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
910
WUUS54 KLIX 022330
SVRLIX
LAC077-125-MSC157-022345-
/O.NEW.KLIX.SV.W.0099.110602T2330Z-110602T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
630 PM CDT THU JUN 2 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
NORTHWESTERN WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
SOUTHWESTERN WILKINSON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 645 PM CDT
* AT 624 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTH OF FORT ADAMS...OR 15 MILES EAST OF SIMMESPORT...AND MOVING
NORTHWEST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3105 9173 3105 9166 3103 9164 3102 9164
3099 9165 3103 9158 3106 9157 3111 9163
3114 9163 3117 9159 3100 9143 3087 9158
3102 9176
TIME...MOT...LOC 2330Z 138DEG 16KT 3100 9158
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:57 PM CDT, 33 minutes earlier.
Area forecast discussion, Jun 2, 5:57 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
557 PM CDT THU JUN 2 2011
.UPDATE...
WITH LITTLE RELIEF FROM THE HEAT IN THE NEAR FUTURE...WE DECIDED TO
ISSUE A HEAT ADVISORY FOR A GOOD PORTION OF THE AREA. THE COMBINATION
OF WARM OVERNIGHT LOWS THIS MORNING AND MANY SPOTS WITH HIGH
TEMPS AROUND THE CENTURY MARK YESTERDAY...TODAY AND POSSIBLY
TOMORROW WILL RESULT IN HEAT STRESS ISSUES ON MANY COMMUNITIES
THROUGHOUT SOUTHEAST LOUISIANA AND SOUTHERN
MISSISSIPPI...EXCLUDING EAST FACING COASTAL AREAS OF THE SOUTHEAST
LOUISIANA AND COASTAL MISSISSIPPI. AIR MASS OVER THE COASTAL
WATERS WILL PROVIDE SOME RELIEF WITH EAST TO SOUTHEAST WINDS.
AMBIENT TEMPERATURE WILL ONLY RISE INTO THE LOWER 90S FOR FRIDAY
AND HEAT INDEX SHOULD BELOW REMAIN BELOW 105 FOR FRIDAY FOR AREAS
OUTSIDE THE ADVISED AREA.
&&
.PREV DISCUSSION... /ISSUED 417 PM CDT THU JUN 2 2011/
SHORT TERM...HOT HOT HOT...THAT HAS BEEN THE WORD OF THE DAY AGAIN.
WE DIDNT SEE QUITE AS MANY 100 DEGREE TEMPS TODAY BUT SOME PLACES
TORCHED. BEFORE 20Z BTR GOT TO 103 WHICH WOULD TIE THE ALL TIME JUNE
RECORD...MCB HIT 100...MSY REACHED 98...AND ASD HAD HIT 97 JUST
AFTER 17Z. ON THE OTHER HAND THE MS COAST STRUGGLED TO GET ABV 90 AS
A SEA BREEZE DID FINALLY DEVELOP AND KEPT HIGHS IN CHECK OVER THERE.
ONCE THE SEABREEZE CAME THROUGH ASD TEMPS DROPPED A FEW DEGREES.
TONIGHT THROUGH SAT...FCST IS GOING TO REMAIN DRY. THE AIRMASS WILL
NOT CHANGE AND THE RIDGE WILL REMAIN IN CONTROL OVER THE REGION.
WILL GO SIGNIFICANTLY ABV GUI FOR BOTH LOWS TONIGHT AND HIGHS
TOMORROW. MAV/MET GUI WAS WAY TO WARM IN SOME AREAS FOR MORNING LOWS
THIS MORNING AND APPEAR TO BE HANDLING THINGS POORLY AGAIN TONIGHT.
IN FACT MAV HAS 68 FOR MCB AND AFTER ONLY SEEING A MORNING LOW OF 79
THERE THIS MORNING I WILL AT LEAST GO WITH 75 FOR A LOW TONIGHT.
TOMORROW AND SAT H85 TEMPS OF 20-22C WILL STILL BE OVER THE REGION
WITH THE WARMEST H85 TEMPS LIKELY TOMORROW. THIS WILL CONTINUE TO
LEAD TO VERY HOT CONDITIONS WITH AT LEAST MID TO UPPER 90S TOMORROW
AND EVEN A FEW 100S LIKELY. IN ADDITION IT DOES NOT LOOK LIKE WE
WILL HAVE A SEABREEZE TOMORROW SO COASTAL MS MAY GET TO ENJOY IN THE
HOT TEMPS ONCE AGAIN. AFTN HIGHS ON SAT WILL LIKELY BE A FEW DEGREES
COOLER AS A LITTLE MORE MOISTURE TRIES TO MOVE IN AND THE RIDGE
FLATTENS OUT A TAD PUTS CLOSER TO THE SRN PERIPHERY.
SAT NIGHT MDLS ARE CONTINUING TO INDICATE A SMALL CHANCE FOR
NOCTURNAL SHRA AND TSRA. I WILL HOLD ONTO THE 20% POPS BUT WOULD NOT
HOLD MY BREATH FOR RAIN. /CAB/
LONG TERM...MEDIUM RANGE MDLS REALLY BEGIN TO DIVERGE AS WE MOVE
INTO NEXT WEEK. THERE IS ONE GROUP OF MDLS(ECMWF AND CANADIAN) THAT
DEVELOP AN UPPER/TUTT LOW IN THE SWRN GULF AND SLOWLY BRING IT NORTH
OVER THE WRN GULF BREAKING THE RIDGE IN HALF WHILE ANOTHER GROUP OF
MDLS(GFS...GFES...DGEX) BASICALLY LOSES IT AS IT MOVES WEST INTO
MEXICO AND HOLDS THE RIDGE OVER THE REGION. WITH SUCH A BIG
DIFFERENCE RIGHT NOW I WILL NOT MAKE ANY CHANGES TO THE EXTENDED AND
SEE IF THE MDLS COME INTO BETTER AGREEMENT. PREVIOUS LONG TERM
DISCUSSION HAS BEEN APPENDED. /CAB/
/ISSUED AT 405AM CDT THU JUN 2/...OVERALL THE MEDIUM RANGE MDLS
CONTINUE THE DECENT CONSISTENCY AND CONTINUITY. THE TREND OF A DRIER
FCST HAS CONTINUED AS BOTH THE GFS AND ECMWF WANT TO BUILD THE RIDGE
BACK TO THE EAST AND BOTH SUGGEST THAT THE CNTR OF THE RIDGE MAY
BUILD FAR ENOUGH NORTH TO FINALLY ALLOW FOR MORE TYPICAL SUMMER TIME
CONVECTION NEXT WEEKEND...WE SHALL SEE. CONFIDENCE REMAIN HIGH IN A
MOSTLY DRY FCST AND HOT...YES HOT CONDITIONS.
AVIATION...THE SEA BREEZE WAS ABLE TO PENETRATE INLAND ALONG THE
MISSISSIPPI COAST AND NORTH OF LAKE PONTCHARTRAIN WHERE SCATTERED
FAIR WEATHER CUMULUS BETWEEN 4000 AND 6000 FEET AND UNRESTRICTED
VISIBILITY CAN BE EXPECTED UNTIL 01Z. CLEARING SHOULD OCCUR AFTER
01Z WITH UNRESTRICTED VISIBILITY. THIS SHOULD PRETTY MUCH BE THE
RULE THROUGHOUT THE NIGHT. ONLY PATCHY LIGHT FOG CAN BE EXPECTED
INLAND AREAS JUST BEFORE SUNRISE ON THURSDAY LOWERING VISIBILITY TO
ABOUT 5 MILES IN FOG. ANY FOG SHOULD QUICKLY DISSIPATE ONCE THE SUN
STARTS HEATING THE GROUND WITHIN A COUPLE HOURS AFTER SUNRISE.
MARINE...ALL CONVECTION IS GONE AND NOT EXPECTING ANY NOCTURNAL
ACTIVITY TONIGHT. THINGS SHOULD REMAIN MOSTLY QUIET WITH SERLY TO
ERLY WINDS OVER THE NEXT FEW DAYS AND SEAS/WAVES OF 1-4 FT. /CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 75 99 69 96 / 10 0 0 10
BTR 75 99 72 96 / 0 0 0 10
ASD 75 96 71 94 / 0 0 10 10
MSY 79 94 74 93 / 0 0 0 10
GPT 77 94 72 94 / 0 0 10 0
PQL 74 94 69 94 / 0 0 10 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
LAFOURCHE...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...NONE.
MS...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
AMITE...PEARL RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&Hazardous weather outlook, Jun 2, 4:06 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 406 PM CDT THU JUN 2 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-032115- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 406 PM CDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT RIVER FLOODING... FLOOD WARNINGS ARE IN EFFECT FOR SEVERAL POINTS ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. HOT CONDITIONS WILL PERSIST TOMORROW AND INTO THE WEEKEND BUT LOOK LIKE THEY MAY DROP A FEW DEGREES BUT HEAT INDEX READINGS COULD APPROACH 105 DEGREES DURING THE AFTERNOON. THIS IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS EACH DAY...WITH A SLIGHTLY HIGHER CHANCE OVER THE WEEKEND. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 2, 6:25 PM CDT, 5 minutes before
LAZ034-035-MSZ068-030015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 625 PM CDT THU JUN 2 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING WILKINSON COUNTY...POINTE COUPEE PARISH...WEST FELICIANA PARISH... AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 15 MILES NORTHWEST OF ST. FRANCISVILLE...OR ABOUT 9 MILES SOUTH OF FORT ADAMS...MOVING NORTHWEST AT 20 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...FORT ADAMS THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 5:58 PM CDT | Heat Advisory | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 22 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.